MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G08377
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a single lumen peripherally inserted central venous catheter set uncoiled prior to a picc line placement procedure.As the scrub nurse removed the wire guide from it's holder, the wire uncoiled.The device did not make patient contact.
 
Additional Manufacturer Narrative
] investigation¿evaluation: it was reported that a wire guide from a single lumen peripherally inserted central venous catheter set (pics-401-mpis) from lot 13392806 unraveled.This occurred prior to use when the user removed the guide from the holder.Cook became aware of this event upon being notified by cardiff & vale ulhb.The patient reportedly experienced no adverse effects as a result of this incident.A review of documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.The product was expected to be returned, however has experienced multiple issues with shipping delays.If the product is returned in the future, the investigation will be updated accordingly.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) showed that the risks of this device are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 13392806 and relevant wire guide subassembly lot found no related non-conformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.The information provided upon review of the dmr, ifu, dhr, and dhf suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.The instructions for use (ifu), provides the following information related to the reported failure mode: "how supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned product and the results of our investigation, it was determined that the complaint could be traced to a component failure unrelated to manufacturing or design deficiencies.It is possible that the device incurred damage during shipment or excessive manipulation of the wire guide damaged it, but these possibilities cannot be confirmed without additional information.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11225451
Report Number1820334-2021-00157
Device Sequence Number3556736
Product Code FOZ
UDI-Device Identifier00827002083776
UDI-Public(01)00827002083776(17)230826(10)13392806
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberG08377
Device Catalogue NumberPICS-401-MPIS
Device Lot Number13392806
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1